Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 26, 2017, 3:43 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 3:43 PM MDT (21:43 UTC)
- Expired
- Jul 26, 2017, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Lubbock radar (KLBB), 141 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
469
WGUS54 KMAF 262143
FFWMAF
NMC025-270045-
/O.NEW.KMAF.FF.W.0024.170726T2143Z-170727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
343 PM MDT WED JUL 26 2017
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
Northern Lea County in southeastern New Mexico...
* Until 645 PM MDT
* At 341 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates that over four
inches of rain have fallen in some locations over the past few
hours. Flash flooding is ongoing or expected to begin shortly.
* Some locations that will experience flooding include...
Tatum, Crossroads and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3354 10305 3327 10318 3298 10353 3311 10373
3335 10341 3357 10337 3357 10306
$$
441 follow-up statement
694
WGUS74 KMAF 262340
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
540 PM MDT WED JUL 26 2017
NMC025-262349-
/O.CAN.KMAF.FF.W.0024.000000T0000Z-170727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
540 PM MDT WED JUL 26 2017
...THE FLASH FLOOD WARNING FOR NORTHERN LEA COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3354 10305 3327 10318 3298 10353 3311 10373
3335 10341 3357 10337 3357 10306
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:01 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 26, 1:01 PM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 201 PM CDT Wed Jul 26 2017 .DISCUSSION... Typical summer pattern in place into this weekend with the upper ridge overhead providing hot temperatures with storms confined to the higher terrain. Convective coverage will be less than yesterday as increasing heights and subsidence help to suppress most CU development. Hi-res models show an outflow boundary sparking a few storms very late tonight across parts of SE NM so have kept PoPs going there through Thursday morning. Even though temperatures will be above normal, it will only be by 3-5 degrees. Midland Intl has only hit 100 degrees once this month which is far from our hottest month on record last July! Not much change through the weekend until the upper ridge weakens and shifts slightly west. By this time a weak front will penetrate the ridge and could backdoor into the region late Sunday. This will be highly dependent on the amount of convection to our north which could push the front in sooner. Models have delayed the onset of midlevel northerly flow by a day or so. While showers and storms will increase early next week, greater chances hold off until the middle to latter part of next week. Latest models have also backed off on the much cooler temperatures for next week. Will have to wait and see if this trend continues, but more clouds and rain around should at the very least help temperatures fall back toward normal. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 100 74 100 / 0 0 0 0 Carlsbad 73 98 72 98 / 20 10 10 10 Dryden 75 99 75 99 / 0 10 0 0 Fort Stockton 73 98 72 98 / 0 0 0 0 Guadalupe Pass 69 89 68 89 / 20 10 10 10 Hobbs 70 96 69 96 / 10 10 0 0 Marfa 63 91 63 91 / 10 10 10 10 Midland Intl Airport 74 99 74 99 / 0 0 0 0 Odessa 74 99 74 99 / 0 0 0 0 Wink 74 101 73 100 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29
Hazardous weather outlook, Jul 26, 12:35 PM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 135 PM CDT Wed Jul 26 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 135 PM CDT Wed Jul 26 2017 /1235 PM MDT Wed Jul 26 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible over the higher terrain this afternoon and evening. These storms could produce gusty wind and occasional lighting. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:31 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.